Alert archive / Arizona / Fire Weather Watches in 2021
Fire Weather Watch 5, NWS Tucson, AZ
NWS Tucson, AZ issued this fire weather watch at Mar 28, 2021, 3:10 PM MST for 6 counties in Arizona. It took effect at Mar 30, 2021, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 28, 2021, 3:10 PM MST (22:10 UTC)
- In effect from
- Mar 30, 2021, 12:00 PM MST
- Expired
- Mar 29, 2021, 1:58 PM MST
- In force
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2750 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243 WWUS85 KTWC 282210 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 310 PM MST Sun Mar 28 2021 AZZ151-152-154-291200- /O.NEW.KTWC.FW.A.0005.210330T1900Z-210331T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 310 PM MST Sun Mar 28 2021 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS, LOW HUMIDITY AND A HIGH FIRE DANGER RATING FOR PORTIONS OF FIRE WEATHER ZONES 151, 152, AND 154... The National Weather Service in Tucson has issued a Fire Weather Watch, which is in effect from Tuesday afternoon through Tuesday evening. * AFFECTED AREA...The eastern half of fire weather zone 151, most of fire weather zone 152 and the eastern mountain ranges of fire weather zone 154. * TIMING...Noon through 7 PM MST Tuesday. * WINDS...Westerly winds of 15 to 25 mph with gusts to 35 mph in the watch area. * RELATIVE HUMIDITY...Minimum RH less than 10 percent in the afternoon at lower elevations, and between 10 and 15 percent in the mountains. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
000 WWUS85 KTWC 290956 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 256 AM MST Mon Mar 29 2021 AZZ151-152-154-300000- /O.CON.KTWC.FW.A.0005.210330T1900Z-210331T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 256 AM MST Mon Mar 29 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS, LOW HUMIDITY AND A HIGH FIRE DANGER RATING FOR PORTIONS OF FIRE WEATHER ZONES 151, 152, AND 154... * AFFECTED AREA...The eastern half of fire weather zone 151, most of fire weather zone 152 and the eastern mountain ranges of fire weather zone 154. * TIMING...Noon MST through 7 PM MST Tuesday. * WINDS...Westerly winds 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum humidity values ranging from 6 to 10 percent during the afternoon in lower elevations, and between 8 and 14 percent in the mountains. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
414 WWUS85 KTWC 292058 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 158 PM MST Mon Mar 29 2021 AZZ151-152-154-301200- /O.UPG.KTWC.FW.A.0005.210330T1900Z-210331T0200Z/ /O.NEW.KTWC.FW.W.0007.210330T1900Z-210331T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 158 PM MST Mon Mar 29 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST TUESDAY FOR STRONG WINDS, LOW HUMIDITY AND A HIGH FIRE DANGER RATING FOR PORTIONS OF FIRE WEATHER ZONES 151, 152, AND 154... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon to 7 PM MST Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...The eastern half of fire weather zone 151, most of fire weather zone 152 and the eastern mountain ranges of fire weather zone 154. * TIMING...Noon MST through 7 PM MST Tuesday. * WINDS...Westerly winds of 15 to 25 mph with gusts to 35-40 mph. * RELATIVE HUMIDITY...Minimum humidity values ranging from 6 to 10 percent during the afternoon in lower elevations and between 8 and 14 percent in the mountains. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Zell Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this fire weather watch went out at Mar 28, 2:27 PM MST, 43 minutes earlier.
Area forecast discussion, Mar 28, 2:27 PM MST, 43 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 227 PM MST Sun Mar 28 2021 .SYNOPSIS...Above normal temperatures will continue into next weekend. Expect high clouds from time to time, along with breezy conditions on Tuesday and then again late in the week. && .DISCUSSION...Strong high pressure aloft continues to build in from the west across the desert southwest. This will continue the warming trend, as highs warm another 6-9 degrees today above yesterday's readings. There will be some easterly breezes into the evening hours tonight before diminishing. Daytime highs warm another 5-8 degrees on Monday, which will push readings to 10-15 degrees above normal for late March. Highs on Monday will top out in the 80s across the lower elevations of southeast Arizona, with upper 80s from Tucson westward. Would not be surprised to see a few 90+ degree readings across far western Pima County in the vicinity of Why, Ajo and Organ Pipe. The latest NBM probabilities have a 6% chance for 90 degrees at the Tucson International Airport Monday. A system then moves across the Great Basin Monday night and Tuesday, which will the lower height field and temperatures across southeast Arizona. Highs will cool 2-5 degrees on Tuesday, but still remain above normal. The main impact from this system will be the increase in wind speeds, especially to the east of Tucson. Near critical to critical fire weather conditions are expected during the afternoon and early evening hours across eastern Santa Cruz, Cochise and Graham Counties with wind speeds around 20 mph and minimum relative humidity values of 7-15 percent. A Fire Weather Watch has been issued for those areas mentioned above from Noon until 7 pm MST on Tuesday. For more information on the Fire Weather Watch refer to the PHXRFWTWC product. As this system moves east on Wednesday, the strong ridge of high pressure rebuilds across much of the western United States into next weekend. High temperatures warm back up to well above normal during this stretch, with the probabilities of the first 90 degree day in Tucson this year occurring on Thursday at 46% and 58% on Friday. Lower to mid 90s are expected for central and far western Pima County Thursday and Friday. Little change in daytime temperatures is then expected next weekend. One thing to keep an eye on is a weak disturbance which moves east across southern Arizona on Friday. While this disturbance will be dry, the models try to pull some moisture back westward into far eastern portions of the forecast area (along the New Mexico state line) in advance of this disturbance. With strong surface heating and this mid-level moisture seep, it may be just enough to kick off a thunderstorm or two across the higher terrain from the northern end of the Chiricahua Mountains northward into the White Mountains. && .AVIATION...Valid through 30/00Z. SKC into early Monday morning with SCT-BKN cirrus developing Monday afternoon. Gusty E/SE SFC winds 12-16 kts with gusts around 25 kts expected into this evening. Speeds and gusts decrease overnight, but ELY direction persists into Monday morning. SFC winds then WLY/SWLY 10-15 kts with gusts to 22 kts Monday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry conditions are expected this week with widespread single digit minimum RHs beginning Monday with fair overnight recoveries. Breezy easterly winds continue into this evening then diminish overnight. Westerly winds increase on Tuesday with at least localized critical fire weather conditions possible for many locations east of a Tucson to Nogales line. As such there is a Fire Weather Watch in effect for these areas from 12 pm through 7 pm MST Tuesday. Elevated east winds occur Wednesday and Thursday but should not reach critical thresholds. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Tuesday from Noon through 7 PM MST for AZZ151-152-154. && Discussion...Zell Aviation/Fire Weather...Carpenter Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Fire Weather Watches in Arizona, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.